Alert archive / Connecticut / Frost Advisories in 2016

Frost Advisory 3, NWS New York, NY

April 17, 2016Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut; Suffolk County, New York

NWS New York, NY issued this frost advisory at Apr 17, 2016, 3:34 PM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut; Suffolk County, New York. It took effect at Apr 18, 2016, 12:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2016, 3:34 PM EDT (19:34 UTC)
In effect from
Apr 18, 2016, 12:00 AM EDT
Expired
Apr 18, 2016, 6:00 AM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1988 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

567 
WWUS71 KOKX 171934
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT SUN APR 17 2016

...FROST LATE TONIGHT INTO EARLY MONDAY MORNING ACROSS SOUTHEAST
CONNECTICUT AND EASTERN LONG ISLAND...

CTZ007-008-011-012-NYZ079-081-181200-
/O.NEW.KOKX.FR.Y.0003.160418T0400Z-160418T1200Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
334 PM EDT SUN APR 17 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY.

* TEMPERATURES...FALLING TO THE MID 30S BEFORE SUNRISE...AND
  LOCALLY TO THE UPPER 20S AND LOWER 30S IN THE LONG ISLAND PINE
  BARRENS REGION. 

* TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
2 follow-up statements
677 
WWUS71 KOKX 180537
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
137 AM EDT MON APR 18 2016

...FROST ACROSS EASTERN LONG ISLAND THIS MORNING...

CTZ007-008-011-012-180645-
/O.CAN.KOKX.FR.Y.0003.000000T0000Z-160418T1200Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-
137 AM EDT MON APR 18 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST
ADVISORY.

$$

NYZ079-081-181200-
/O.CON.KOKX.FR.Y.0003.000000T0000Z-160418T1200Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
137 AM EDT MON APR 18 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES....FALLING TO THE MID 30S BEFORE SUNRISE...AND
  LOCALLY TO THE UPPER 20S AND LOWER 30S IN THE LONG ISLAND PINE
  BARRENS REGION.

* TIMING...MAINLY BEFORE SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
722 
WWUS71 KOKX 181000
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
600 AM EDT MON APR 18 2016

NYZ079-081-181100-
/O.CAN.KOKX.FR.Y.0003.000000T0000Z-160418T1200Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
600 AM EDT MON APR 18 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST
ADVISORY.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Apr 17, 2:11 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 17, 2:11 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
211 PM EDT SUN APR 17 2016

.SYNOPSIS...
HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH MONDAY. A COLD FRONT
PASSES THROUGH MONDAY NIGHT INTO TUESDAY MORNING. HIGH PRESSURE
BUILDS IN TUESDAY AND REMAINS IN CONTROL THROUGH THURSDAY. A WEAK
FRONTAL SYSTEM MOVES THROUGH FRIDAY INTO SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
OMEGA BLOCK PATTERN CONTINUES TODAY WITH DEEP RIDGING ALOFT OVER
THE EASTERN STATES. MUCH WEAKER PRESSURE GRADIENT PRESENT COMPARED
TO SATURDAY AS THE SURFACE HIGH MOVES OVER THE REGION AND THE
OFFSHORE LOW MOVES FURTHER OUT TO SEA.

AIR MASS MODERATES SEVERAL DEGREES WITH WARMER AIR ALOFT COMPARED TO
SATURDAY. THIS WILL TRANSLATE TO HIGHS REACHING THE UPPER 60S AND
LOWER 70S AWAY FROM THE IMMEDIATE COAST. WITH WEAK FLOW AND LESS
MIXING TODAY...SEA BREEZE DEVELOPMENT IS LIKELY NEAR THE COAST. THIS
SHOULD HELP CAP TEMPERATURES IN THE LOWER AND MIDDLE 60S. WENT A FEW
DEGREES ABOVE STATISTICAL GUIDANCE...ESPECIALLY AWAY FROM THE COAST.

CLEAR CONDITIONS TONIGHT WITH TEMPERATURES FALLING INTO THE UPPER
30S AND LOWER 40S INLAND AND FOR MUCH OF THE LONG ISLAND PINE
BARRENS. THE MIDDLE AND UPPER 40S WILL BE COMMON ELSEWHERE WITH
READINGS ONLY IN THE 50S ACROSS THE CITY.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
RIDGING ALOFT BREAKS DOWN ON MONDAY AS AN UPPER LOW MOVES ACROSS
SOUTHEAST CANADA. SURFACE HIGH ALSO SHIFTS SOUTH AND WEST OF THE
AREA. THIS WILL ALLOW FOR MORE OF A WESTERLY FLOW AT THE SURFACE AND
EVEN WARMER CONDITIONS THAN SUNDAY. A COLD FRONT WILL SLOWLY SINK
SOUTHWARD AS UPPER ENERGY DIVES SE TOWARDS NEW ENGLAND ON THE
BACKSIDE OF THE UPPER LOW ACROSS SE CANADA. JUST A SLIGHT INCREASE
IN HIGH CLOUDS DURING THE DAY AS THE ATMOSPHERE REMAINS DRY. HIGHS
WILL BE IN THE LOWER AND MIDDLE 70S AWAY FROM THE COAST...AND UPPER
60S AND LOWER 70S NEAR THE COAST.

A WEAK WAVE OF LOW PRESSURE DEVELOPS OVER NEW ENGLAND AHEAD OF THE
UPPER ENERGY MONDAY NIGHT. THIS WILL HELP PUSH THE COLD FRONT
THROUGH EARLY TUESDAY MORNING. THERE IS GOOD AGREEMENT AMONG THE
MODELS WITH THE BEST LIFT AND MOISTURE PASSING TO THE NORTHEAST AND
THIS MAKES SENSE GIVEN THAT THE ENERGY IS PROGGED TO PASS ACROSS
EASTERN NEW ENGLAND. THE 12Z ECMWF WAS MOST AGGRESSIVE WITH QPF
ACROSS EASTERN SECTIONS...BUT HAS SHIFTED TO THIS TO THE NE OF THE
AREA WITH THE 00Z RUN. THIS IS MORE IN LINE WITH THE REST OF THE
GUIDANCE. WILL CARRY CHANCE POPS ACROSS SE CT AND FAR EASTERN LONG
ISLAND EARLY TUESDAY MORNING.

THE LOW WILL DEEPEN AS IT RAPIDLY MOVES WELL OFFSHORE ON TUESDAY.
HIGH PRESSURE BUILDS SOUTH INTO THE AREA WITH AN INCREASING PRESSURE
GRADIENT. THIS COULD LEAD TO A BREEZY NW FLOW DURING THE AFTERNOON.
TEMPERATURES WILL ALSO BE CLOSER TO SEASONAL NORMALS THAN COMPARED
TO MONDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WITH WEAK UPPER RIDGING BUILDS IN FOR TUESDAY NIGHT
INTO THURSDAY. THE WEAKENING OF THE RIDGE AND TIMING AND
PLACEMENT OF THE NEXT SHORTWAVE AND LOW WILL BE DEPENDENT ON THE
OPENING UP AND MOVEMENT OF THE CUTOFF LOW ACROSS THE INTERMOUNTAIN
SOUTHWEST. WITH THE UNCERTAINTIES HAVE LEANED TOWARD THE WPC AND
ECMWF GUIDANCE...ESPECIALLY THURSDAY NIGHT INTO SATURDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE REMAINS IN CONTROL THROUGH MONDAY.

VFR.

LIGHT AND VARIABLE WINDS INLAND THIS AFTERNOON. SEA BREEZE
DEVELOPMENT ON TRACK FOR COASTAL TERMINALS THIS
AFTERNOON...WORKING AS FAR NORTH AND WEST AS KHPN/KEWR/KTEB BY
LATE AFTERNOON. LIGHT NORTHERLY WINDS TONIGHT...GIVING WAY TO
SIMILAR COVERAGE/TIMING OF AFTERNOON SEA BREEZE ONCE AGAIN MON.
TIMING OF SEA BREEZE PLUS/MINUS 1 HOUR.

.OUTLOOK FOR 18Z MONDAY THROUGH FRI...
.MON AFT...VFR. COASTAL SEA BREEZES...LIGHT W/WNW WINDS INTERIOR.
.MON NIGHT...ISO-SCT SHOWERS WITH LOW PROB FOR MVFR...MAINLY
CT/LONG ISLAND TERMINALS.
.TUE...ISO-SCT SHOWERS EARLY WITH LOW PROB FOR MVFR...MAINLY
CT/LONG ISLAND TERMINALS...THEN VFR WITH NW WINDS GUSTS 25KT IN
THE AFTERNOON/EVENING.
.WED...VFR. NW WINDS GUSTS 20-25KT POSSIBLE IN THE MORNING.
.THU...VFR. SW GUSTS TO 20 KT...AFTERNOON SOUTHERLY COASTAL
SEA BREEZE.
.FRI...MVFR OR LOWER POSSIBLE IN SHRA.

&&

.MARINE...
THE PRESSURE GRADIENT CONTINUES TO WEAKEN TODAY. OCEAN SEAS WILL
REMAIN BETWEEN ABOVE 5 FT INTO AT LEAST SUNDAY MORNING WITH A
CONTINUED ESE SWELL FROM OFFSHORE LOW PRESSURE. SEAS SHOULD
GRADUALLY SUBSIDE TONIGHT INTO MONDAY.

OCEAN SEAS MAY SUBSIDE BELOW SCA LEVELS ON MONDAY WITH THE
REMAINDER OF THE FORECAST WATERS BELOW SCA CRITERIA. A COLD FRONT
PASSES ACROSS THE WATERS TUESDAY MORNING. A STRENGTHENING AND
GUSTY NORTHERLY FLOW BEHIND THE FRONT COULD BUILD SEAS ON THE
OCEAN TO SCA LEVELS. GUSTS MAY ALSO APPROACH 20 TO 25 KT. HIGH
PRESSURE BUILDS TUESDAY NIGHT WITH WINDS AND SEAS SUBSIDING BELOW
SMALL CRAFT LEVELS.

SUB SMALL CRAFT CONDITIONS ARE FORECAST FROM LATE TUESDAY INTO LATE
THURSDAY AS HIGH PRESSURE MOVES THROUGH THE REGION. THEN WITH AN
INCREASING SOUTHWEST FLOW BETWEEN THE DEPARTING HIGH PRESSURE AND AN
APPROACHING LOW SEAS ON THE OCEAN BUILD TO SMALL CRAFT LEVELS BY
LATE IN THE DAY AND CONTINUE INTO THURSDAY NIGHT.

&&

.FIRE WEATHER...
DRY CONDITIONS CONTINUE TODAY WITH RH VALUES FALLING INTO THE
TEENS AND 20S. HOWEVER...WINDS ARE EXPECTED TO BE WEAKER THAN
SATURDAY. STRONGEST WINDS TO AROUND 15 MPH ARE MOST LIKELY ACROSS
SE CT AND E LI. AFTERNOON SEA BREEZES ARE LIKELY WHICH WILL
INCREASE RH LEVELS ALONG SOUTH COASTAL AREAS.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE MIDDLE OF
THIS WEEK. SHOWERS ARE POSSIBLE AT THE END OF THE WEEK WITH NO
HYDROLOGIC CONCERNS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT MONDAY
     FOR ANZ350-353-355.

&&
Hazardous weather outlook, Apr 17, 6:19 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
619 AM EDT SUN APR 17 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-181030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
619 AM EDT SUN APR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-181030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
619 AM EDT SUN APR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 6:25 AM EDTSmall Craft Advisory for Hazardous SeasOKX37 hr

Nearby

Frost Advisories in Connecticut, 2016Frost Advisories in New York, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.